MAUDE Adverse Event Report: STRYKER SPINE-US TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48906075
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hex socket broke during final tightening.All broken fragments were retrieved and the procedure was completed with an alternate instrument, with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, risk assessment result: the customer reported event was confirmed via visual inspection.The device was inspected and confirmed to have a fractured tip.It appears all fractured pieces were returned.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.According to capa, root cause was identified to be use error relating to over-torqueing during final tightening and not properly seating the hex within the set screw.Additionally, the device was over 3 years old.The ifu states that "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order." conclusion: the root cause is likely wear of the instrument due to its extended use along with possible over-torqueing and/or improper seating during final tightening.
 
Event or Problem Description

Brand Name
TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7847928
Report Number0009617544-2018-00214
Device Sequence Number1966867
Product Code LXH
UDI-Device Identifier07613327273328
UDI-Public07613327273328
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48906075
Device Lot Number14A758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1